Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

High BP, on stamlo beta, losartan. Suggestion?

Answered by
Dr.
Dr. Jasvinder Singh

Internal Medicine Specialist

Practicing since :1998

Answered : 1579 Questions

default
Posted on Sat, 29 Sep 2012 in General Health
Question: I am a 43 years old lady. I am having high BP since last 4 months. I was taking 0.25 mg stamlo beta and was able to reach a stable BP of 120/80. My company doctor changed the medicine to Losartan due to longterm side effect of stamlo beta. After taking losartan for 8 days my BP again shoot up to 150/90 . Again I was asked to take stamlo beta and i am taking that for last eight days and having minimum salt and regular exercise. still my BP is still 150/90. Can u suggest
How to keep a stable BP. I have attained manupause. Does it have anything to do with my high BP.
doctor
Answered by Dr. Jasvinder Singh 2 hours later
Hello,

Thanks for posting your query.

Stamlo-beta contains amlodipine and atenolol which are 2 BP lowering drugs of different classes. Amlodipine primarily causes swelling around the ankle (ankle edema) and atenolol can produce several side effects like slowing of the heart rate, a decrease in the libido, dizziness, light-headedness, depression etc.

Fortunately, losartan is free of most of these side effects and is an effective BP lowering drug.

A slight problem with losartan is that it is a short acting drug and it needs to be taken twice a day instead of once a day for stamlobeta which has a longer duration of action.

A combination of olmesartan and amlodipine is a very effective combination in reducing the blood pressure. Olmesartan is a new drug in the losartan category of drugs.

Its advantage is that it has got a longer duration of action and thus acts for 24 hours. Please discuss this with your treating physician.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.



Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Jasvinder Singh 11 hours later
how to keep a stable BP
doctor
Answered by Dr. Jasvinder Singh 11 hours later
Hello,

The blood pressure keeps on fluctuating throughout the day.

It is dependent on a number of factors like stress due to any cause, it changes with activity like eating, talking, laughing, walking etc.

The best way to ensure a good control of the blood pressure is by doing some regular exercise like brisk walking for 45 minutes daily, avoiding any extra salt in the diet, taking the medicines regularly, avoiding smoking and not indulging in binge drinking.

Having a good 7 hours sleep at night also plays an important role in maintaining the blood pressure.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Olmesartan

doctor1 MD

I was given a prescription for Benicar but the information sheet said not to take if you are diabetic and have kidney problems. I do not have high blood pressure and am afraid to take this medicine. was told this would protect my liver. what should I do?

doctor1 MD

For hypertension, I now take amlodipine, fosinopril and benicar. I am thinking to switch from the benicar to a lower cost angiontensin II receptor blocker -- losartan, for example -- whose patent, I understand, has expired, thus making for lower retail (and especially wholesale cost -- to which I have (lawful) access). Is there any good reason to prefer benicar over losartan? Thank You

doctor1 MD

i am 56 and in great health. i have occassionaly low grad headaches that are not getting worse. i also have a pattern of erectile dysfunction that seems to have started in the last 2 years with these headaches. i get dizzy when standing especially working in the heat. i also have low blood pressure like 108/65 at the dr office. i do take a light dose of Benicar. i am suspecting that all of my symptoms are from too low blood pressure. your thoughts?

doctor1 MD

I was diagnosed with high blood presure. It was at times 165/110. I started on samples of Benicar and it didn't do much. I went back to the doctor in a week and he gave me samples of Tribenzor 40mg/5mg/25mg. After four days my pressure is between 120 and 135 over 84 to 96 the past few days. Why is my pulse still in the mid to high 90's?

doctor1 MD

How do I reduce my blood pressure.

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr. also said I could have heart palpatations, that scares me. once )ive started.can I ever stop?

doctor1 MD

Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects